MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26929
Medical Device Problem Codes Defective Device (2588); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Media analysis: the complaint device was not received at the complaint investigation site for analysis.However, media was provided in the form of three photos.One of the photos showed that the stent was still constrained in the sheath.There appeared to be some sort of measurement scale/ruler that went from 11-19.The distal end of the stent was somewhere around the 19 and the proximal end was around the 11.The second photo was the shelf box.The third photo was the stent post deployment.It only showed the proximal section of the stent.The measurement scale/ruler was visible from 3-13.The proximal end of the stent appeared to end at around the five.It could not be determined where the distal end of the stent was from the photo.The stent appeared to fade toward the distal end.
 
Event or Problem Description
It was reported that the stent did not deploy in the intended location and appeared longer once deployed than on pre-deployment imaging.An innova vascular stent was selected for use during the percutaneous angioplasty procedure.The target location was located within the mid superficial femoral artery (sfa) and was reported to be 75% stenosed with moderate-to-severe calcification.The stent delivery system was advanced to the target lesion, and the stent was positioned by identifying both the proximal and distal ends on imaging.The stent was deployed slowly and deliberately, and the proximal end landed far more proximal than the pre-deployment imaging had indicated.The stent appeared much longer than originally visualized.Following stent deployment, a potential arteriovenous fistula (avf) was observed laterally.The avf was not suspected to be related to the innova vascular stent.A charger balloon dilation catheter was inflated to address the avf.The procedure was completed, and there were no reported adverse consequences to the patient.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16679166
Report Number2124215-2023-15758
Device Sequence Number8079779
Product Code NIP
UDI-Device Identifier08714729874034
UDI-Public08714729874034
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model Number26929
Device Catalogue Number26929
Device Lot Number0024712971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHARGER BALLOON DILATION CATHETER
Patient SexUnknown